Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 37, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 10, 2017, 5:36 PM EDT for Pinellas County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2017, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 10, 2017, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 39 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:44 PM EDT | TSTM WND GST 46 | Pie St Pete Clrwtr Airp, FL | KPIE MEASURED A WIND GUST TO 40 KNOTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1310 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058
WUUS52 KTBW 102136
SVRTBW
FLC103-102200-
/O.NEW.KTBW.SV.W.0037.170710T2136Z-170710T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
536 PM EDT MON JUL 10 2017
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Pinellas County in west central Florida...
* Until 600 PM EDT
* At 534 PM EDT, a severe thunderstorm was located just east of
Downtown Saint Petersburg, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...At 5:32 PM, Middle Tampa Bay Buoy reported a wind gust of
59 MPH.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clearwater, Largo, Pinellas Park, Seminole, Downtown Saint
Petersburg, Saint Petersburg, St. Petersburg, St. Pete Beach, Bay
Pines, South Highpoint, Harbor Bluffs, Gandy, Feather Sound, West
And East Lealman, Ridgecrest, Gulfport, Treasure Island, Kenneth
City, South Pasadena and Madeira Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2801 8276 2783 8253 2764 8261 2779 8288
2781 8289 2784 8290
TIME...MOT...LOC 2134Z 130DEG 13KT 2775 8260
HAIL...1.00IN
WIND...60MPH
$$
TBW1 follow-up statement
115
WWUS52 KTBW 102153
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
553 PM EDT MON JUL 10 2017
FLC103-102200-
/O.CON.KTBW.SV.W.0037.000000T0000Z-170710T2200Z/
Pinellas FL-
553 PM EDT MON JUL 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR PINELLAS COUNTY...
At 552 PM EDT, a severe thunderstorm was located over Downtown Saint
Petersburg, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clearwater, Largo, Pinellas Park, Seminole, Downtown Saint
Petersburg, Saint Petersburg, St. Petersburg, St. Pete Beach, Bay
Pines, South Highpoint, Harbor Bluffs, Gandy, Feather Sound, West And
East Lealman, Ridgecrest, Gulfport, Treasure Island, Kenneth City,
South Pasadena and Madeira Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2801 8276 2783 8253 2764 8261 2779 8288
2781 8289 2784 8290
TIME...MOT...LOC 2152Z 130DEG 13KT 2779 8266
HAIL...1.00IN
WIND...60MPH
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:55 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 10, 2:55 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 255 PM EDT Mon Jul 10 2017 .SHORT TERM (Tonight - Tuesday)... Scattered showers and storms will continue to develop across the forecast area the remainder of the afternoon with the greatest storm coverage expected over inland locations along the sea breeze merger. Steep lapse rates and cool dry air aloft may support a few strong storms with strong gusty winds and small hail along with frequent lightning and locally heavy downpours. Outflow boundaries from the storms could shift back to the west during the late afternoon and early evening hours which may help to ignite some additional storms toward the Gulf coast through the first half of tonight before ending or shifting west into the Gulf waters. Mainly dry conditions are expected overnight with the debris cloudiness thinning out with skies becoming partly cloudy toward morning. It will be a warm and muggy night with overnight lows in the mid to upper 70s. On Tuesday Upper level and surface ridging over the Atlantic will lift north to lie across the northern peninsula during the day. With the surface ridge axis moving to the north a deep layered east southeast wind flow can be expected across the forecast area. Ample moisture (PW's in the 1.8 to 2 inch range) within this flow combined with daytime heating will support scattered to numerous sea breeze driven showers and thunderstorms over the region during the afternoon and evening hours. Similar to previous days the main hazards from the storms will be locally heavy rains, strong gusty winds, frequent deadly lightning strikes, and some small hail. Temperatures on Tuesday will run a few degrees above normal with highs climbing into the lower 90s along the coast, and lower to mid 90s inland. .LONG TERM (Tuesday Night - Monday)... Mid-upper level ridging continues to extend across the Florida peninsula from near Bermuda. This pattern will hold steady until Sunday next weekend when the ridge shifts south as troughing digs into the east coast. On the surface, subtropical high pressure near Bermuda extends west southwest over northern Florida. This will keep a predominant northeast through southeast wind flow over the region through the week. With that flow, the highest chances of showers and storms will be along the west coast of Florida each afternoon through Thursday. A tropical wave approaching the region on Thursday and will bring higher rain chances (50-70% pops) over southern Florida on Thursday and Friday. High pressure sets back up over central Florida by Saturday and will be the dominant weather feature into next week. && .AVIATION... Scattered shra/tsra may bring brief MVFR/IFR cigs and vsby along with some gusty winds to the terminal sites through 02Z tonight. Outside of the convection VFR will prevail. Southeast winds in the 6 to 8 knot range will shift to the southwest and west as the sea breeze moves inland. Winds will back to the east-southeast during the evening, then become light and variable overnight into early Tuesday morning. Scattered shra/tsra will redevelop over the area after 16Z on Tuesday and some brief MVFR/IFR restrictions will again be possible. && .MARINE... Surface high pressure across the central Florida peninsula this afternoon will lift north to lie across the northern peninsula and southeastern states on Tuesday where it will remain through Friday. An inverted trough (remnants of TD#4) will move across the southern peninsula and into the Gulf during Thursday and Friday. As the trough moves across winds will back to the northeast with a slight uptick in speeds as the gradient tightens a bit Thursday into early Friday, otherwise a light east to southeast winds with slight seas and an onshore sea breeze component developing along the coast each afternoon will be the rule. During the upcoming weekend the surface ridge axis will sink back to the south as the eastern U.S. upper level trough amplifies some and an attendant cold front moves into the deep south. As the ridge sinks south a light southeast to southerly wind flow can be expected with an enhanced onshore sea breeze component developing along the coast each afternoon. Wind and seas will be higher in the vicinity of scattered thunderstorms each day, otherwise no other marine hazards or headlines are expected. && .FIRE WEATHER... Ample low level moisture and daily rain chances will keep humidity values well above critical levels through the end of the week with no fire weather issues expected. && .Preliminary Point Temps/PoPs... TPA 77 91 77 92 / 30 50 30 30 FMY 75 92 76 92 / 20 50 20 40 GIF 75 92 75 93 / 30 40 20 50 SRQ 76 91 76 91 / 30 40 30 30 BKV 74 92 73 93 / 40 50 30 30 SPG 79 90 79 92 / 30 40 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...57/McMichael MID TERM/LONG TERM/DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Jul 10, 5:30 AM EDT, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 530 AM EDT Mon Jul 10 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-110000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 530 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Isolated to scattered thunderstorms over the eastern Gulf of Mexico early this morning will translate inland late this morning along the Nature Coast and then during the afternoon across the rest of the area. The storms will gradually come to end during the evening. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. ...THUNDERSTORM IMPACT... An increasing easterly flow will setup across the region during the work week as the ridge axis moves north of the area. Scattered to numerous afternoon and evening thunderstorms are expected to develop and move westward each day with the highest rain chances along the coastal counties. Over the upcoming weekend the ridge axis will settle into central Florida with lighter winds across the area. More scattered to numerous thunderstorms are expected with the highest rain chances shifting to inland areas. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. PRC
In the hours before
Special weather statement, Jul 10, 4:05 PM EDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 405 PM EDT MON JUL 10 2017 FLZ255-260-102045- Inland Manatee-Inland Sarasota- 405 PM EDT MON JUL 10 2017 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN MANATEE AND NORTH CENTRAL SARASOTA COUNTIES... At 404 PM EDT, a strong thunderstorm was located near Myakka City, or 20 miles east of Sarasota, moving northwest at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Myakka City and Lake Manatee State Park. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2731 8208 2725 8223 2753 8248 2763 8219 TIME...MOT...LOC 2004Z 154DEG 15KT 2735 8221 TBW
Special weather statement, Jul 10, 4:46 PM EDT, 50 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 446 PM EDT MON JUL 10 2017 FLZ151-251-102115- Coastal Hillsborough-Inland Hillsborough- 446 PM EDT MON JUL 10 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HILLSBOROUGH COUNTY... At 445 PM EDT, a strong thunderstorm was located over East Lake-Orient Park, or near Temple Terrace, moving northwest at 5 mph. Winds in excess of 40 mph are possible with this storm. Funnel clouds are also possible with this storm. Locations impacted include... Tampa, Temple Terrace, Lutz, Egypt Lake-Leto, University, Palm River-Clair Mel, East Lake-Orient Park, Tampa International Airport, Greater Carrollwood, Lake Magdalene, West Park, Busch Gardens, Raymond James Stadium, Ybor City, University Of Tampa, Florida State Fairgrounds, Carrollwood, Palm River, Channelside and University Of South Florida. LAT...LON 2798 8233 2789 8240 2800 8257 2813 8242 TIME...MOT...LOC 2045Z 116DEG 6KT 2799 8242 TBW
Special weather statement, Jul 10, 5:05 PM EDT, 31 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 505 PM EDT MON JUL 10 2017 FLZ050-151-102145- Coastal Hillsborough FL-Pinellas FL- 505 PM EDT MON JUL 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES UNTIL 545 PM EDT... At 504 PM EDT, Doppler radar was tracking a strong thunderstorm over Macdill Air Force Base, or 7 miles south of Tampa, moving northwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tampa, Clearwater, Largo, Pinellas Park, Seminole, Downtown Saint Petersburg, Saint Petersburg, St. Petersburg, St. Pete Beach, South Highpoint, Tampa International Airport, Egypt Lake-Leto, West And East Lealman, Ridgecrest, Bay Pines, Harbor Bluffs, Macdill Air Force Base, Gandy, Feather Sound and Palm River-Clair Mel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2785 8290 2813 8263 2789 8235 2765 8261 TIME...MOT...LOC 2104Z 124DEG 15KT 2785 8248 TBW
Special weather statement, Jul 10, 5:18 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
518 PM EDT MON JUL 10 2017
FLZ151-249-251-102200-
Inland Pasco FL-Coastal Hillsborough FL-Inland Hillsborough FL-
518 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PASCO AND NORTH
CENTRAL HILLSBOROUGH COUNTIES UNTIL 600 PM EDT...
At 518 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wesley Chapel South to near University to
near East Lake-Orient Park. Movement was northwest at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Tampa, Temple Terrace, Lutz, Brandon, Keystone, Greater Northdale,
Palm River-Clair Mel, East Lake-Orient Park, Land O Lakes, Pebble
Creek, Citrus Park, Greater Carrollwood, Lake Magdalene, University,
Wesley Chapel South, Egypt Lake-Leto, Busch Gardens, Mango, New Tampa
and Tampa Executive Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2840 8233 2823 8256 2813 8263 2790 8236
2798 8229 2810 8232 2821 8222
TIME...MOT...LOC 2118Z 135DEG 7KT 2819 8227 2810 8241 2797 8241
TBWLocal storm report, Jul 10, 5:29 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
529 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST MACDILL AIR FORCE BASE 27.85N 82.52W
07/10/2017 M41 MPH HILLSBOROUGH FL OTHER FEDERAL
MACDILL AFB RECORDED A WIND GUST TO 41 MPH
&&
CARLISLELocal storm report, Jul 10, 5:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
532 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST 2 WNW MACDILL AIR FORCE 27.86N 82.55W
07/10/2017 M43 MPH HILLSBOROUGH FL MESONET
OLD PORT TAMPA MEASURED A WIND GUST TO 43 MPH
&&
CARLISLEThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:05 PM EDT | Special Marine Warning | TBW | 40 min | |
| Jul 10, 3:20 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Manatee, Sarasota | 40 min |
| Jul 10, 3:45 PM EDT | Severe Thunderstorm Warning | TBW | Sarasota | 30 min |
| Jul 10, 3:58 PM EDT | Areal Flood Advisory | TBW | Sarasota | 92 min |
| Jul 10, 4:02 PM EDT | Special Weather Statement | TBW | Hardee | 43 min |
| Jul 10, 4:05 PM EDT | Special Weather Statement | TBW | Manatee | 40 min |
| Jul 10, 4:39 PM EDT | Special Marine Warning | TBW | 66 min | |
| Jul 10, 4:44 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee | 31 min |
| Jul 10, 4:46 PM EDT | Special Weather Statement | TBW | Hillsborough | 29 min |
| Jul 10, 4:54 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee | 96 min |
| Jul 10, 5:05 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 40 min |
| Jul 10, 5:18 PM EDT | Special Weather Statement | TBW | Pasco | 42 min |
| Jul 10, 5:39 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pasco | 96 min |
| Jul 10, 5:43 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 17 min |
| Jul 10, 5:49 PM EDT | Special Marine Warning | TBW | 86 min | |
| Jul 10, 5:52 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 23 min |
| Jul 10, 5:58 PM EDT | Special Weather Statement | TBW | Polk | 32 min |
| Jul 10, 6:05 PM EDT | Special Weather Statement | TBW | Pasco, Pinellas | 40 min |
| Jul 10, 6:16 PM EDT | Special Weather Statement | TBW | Sumter | 29 min |
| Jul 10, 6:44 PM EDT | Areal Flood Advisory | TBW | Hernando, Pasco, Sumter | 91 min |
| Jul 10, 6:49 PM EDT | Special Weather Statement | TBW | Sumter | 26 min |
| Jul 10, 7:15 PM EDT | Special Weather Statement | TBW | Citrus, Sumter | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.